Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at May 30, 2006, 1:04 PM CDT for Menominee County, Wisconsin. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 1:04 PM CDT (18:04 UTC)
- Expired
- May 30, 2006, 1:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Menominee County, WI
The radar
The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:22 PM CDT | FUNNEL CLOUD | Keshena, WI | SEEN JUST SOUTH OF KESHENA NEAR SHAWANO COUNTY LINE. FUNNEL CLOUD CONTINUED MOVING SOUTH FROM LEGEND LAKE BUT BECAME OBSCURED BY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGRB 301805 TORGRB WIC078-301830- /O.NEW.KGRB.TO.W.0005.060530T1804Z-060530T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 104 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * TORNADO WARNING FOR... MENOMINEE COUNTY IN NORTHEAST WISCONSIN * UNTIL 130 PM CDT * AT 100 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KESHENA...OR ABOUT 8 MILES NORTH OF SHAWANO...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... KESHENA AND LEGEND LAKE AT 110 PM DOPPLER RADAR INDICATES STRONG ROTATION WITH THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 4499 8871 4487 8871 4488 8851 4504 8849 $$ ECKBERG
2 follow-up statements
000 WWUS53 KGRB 301820 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 119 PM CDT TUE MAY 30 2006 WIC078-301830- /O.CON.KGRB.TO.W.0005.000000T0000Z-060530T1830Z/ MENOMINEE WI- 119 PM CDT TUE MAY 30 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR MENOMINEE COUNTY... AT 116 PM...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER MENOMINEE COUNTY...OR ABOUT 7 MILES NORTH OF SHAWANO...MOVING EAST AT 10 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEAST MENOMINEE COUNTY NEAR PINE LAKE AT 125 PM IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS. LAT...LON 4503 8865 4486 8861 4487 8849 4504 8849 $$ ECKBERG
000 WWUS53 KGRB 301829 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 128 PM CDT TUE MAY 30 2006 WIC078-301838- /O.EXP.KGRB.TO.W.0005.000000T0000Z-060530T1830Z/ MENOMINEE WI- 128 PM CDT TUE MAY 30 2006 ...THE TORNADO WARNING FOR MENOMINEE COUNTY EXPIRES AT 130 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE THUNDERSTORMS ACROSS SOUTHERN MENOMINEE COUNTY THROUGH 2 PM. LAT...LON 4503 8865 4486 8861 4487 8849 4504 8849 $$ ECKBERG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at May 30, 3:15 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, May 30, 3:15 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT TUE MAY 30 2006 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN CHALLENGE IS CONVECTION POTENTIAL AND COVERAGE THROUGH WEDNESDAY. MODELS IN GOOD AGREEMENT WITH FRONT SLIDING SOUTH OF THE FCST AREA TONIGHT. HOWEVER THE H5 UPPER PATTERN REMAINS THE SAME THROUGH WEDNESDAY AND CONFLICTS WITH THE FROPA. RRQ OF THE UPPER JET ALSO PROGGED TO POSITION OVER THE STATE THROUGH WEDNESDAY...WITH AREA OF CONVECTION CENTERED OVER NE NEAR THIS JET ENERGY. AS A RESULT...THE FRONT MAY TEND TO TRACK SLOWER OR WAFFLE OVER THE AREA THROUGH WEDNESDAY. WILL CONTINUE SCT WORDING TODAY AND CONTINUE SCT OR CHC POPS FOR AT LEAST THE SRN PORTION OF THE FCST AREA THROUGH WEDNESDAY. AS FAR AS ANY FLOOD WATCH CONSIDERATIONS...RIVERS HAVE GENERALLY FALLEN THE LAST 24 HOURS AND ENOUGH TIME HAS ELAPSED SINCE HEAVY PCPN FROM THE WEEKEND. HOWEVER WITH WITH SLOW FRONT AND HIGH PW VALUES TODAY...LATER SHIFTS WILL NEED TO MONITOR ON AMOUNTS TODAY AND POTENTIAL AMTS TNT IF THE FRONT STALLS OR SLOWS CONSIDERABLY. WITH LINGERING BOUNDARY AND UPPER RIDGE HOLDING...WILL RAISE MAX TEMPS FOR WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THRU MONDAY. UPPER SYSTEM MOVING EAST FROM THE DAKOTAS WILL TRY TO PRODUCE SOME PRECIP DESPITE SURFACE HIGH BUILDING IN. WILL KEEP A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE FORECAST. THEN MEDIUM RANGE MODELS SHOW UPPER RIDGING FOR SATURDAY AND SUNDAY. THIS SHOULD PROVIDE FOR DRY WEATHER WITH SEASONABLE TEMPERATURES. IT LOOKS TO BE WARMER MONDAY AND TUESDAY AS UPPER HEIGHTS BUILD AND 850 MB TEMPERATURES CLIMB TO 16C. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 30, 9:15 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 915 AM CDT TUE MAY 30 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 915 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM WISCONSIN RAPIDS TO IRON MOUNTAIN MICHIGAN LINE. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. DUE TO THE VERY HUMID AIR MASS OVER THE REGION AND THE RELATIVELY SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINS IS ALSO LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. OBSERVATIONS OF RAINFALL OVER AN INCH OR OF FLOODING ARE REQUESTED TO BE FORWARDED TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-311415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 915 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND VERY HEAVY RAIN...WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PATCHES OF DENSE FOG WILL BE POSSIBLE OVER THE LAKE TODAY. BOATERS SHOULD BE PREPARED TO ENCOUNTER VERY LOW VISIBILITIES...AND NAVIGATE VERY CAREFULLY IN THOSE CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. ECKBERG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:21 AM CDT | Marine Weather Statement | GRB | 84 min | |
| May 30, 12:22 PM CDT | Marine Weather Statement | GRB | 53 min | |
| May 30, 5:30 PM CDT | Flash Flood Warning | GRB | Marathon | 90 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.